Hail, Scott
- When
- June 5, 9:15 AM CST
- Where
- Scott County, Bates
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.900, -94.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 5, 4:58 AM CST, 4 hours 17 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 558 AM CDT MON JUN 5 2006 .AVIATION... CONVECTION CONTINUES TO DEVELOP IN WESTERN ARKANSAS 0UT AHEAD OF APPROACHING SHORTWAVE. THIS WILL MISS MOST OF THE TERMINALS...DUE TO ITS SOUTHEASTWARD MOVEMENT. HOWEVER...KHOT MAY SEE SOME SHOWERS IN THE VICINITY BETWEEN NOW AT 16Z. VISBY HAS BEEN PROBLEMMATIC AT KHRO DUE TO CLDS CLRG OUT AND ASSOCIATED RADIATIONAL EFFECTS. WILL CONTINUE TEMPO IFR FOR SEVERAL MORE HOURS...AT LEAST UNTIL THE WIND PICKS UP. OTRW...VFR CONDS FOR THE REMAINDER OF THE FORECAST PERIOD. TERMINALS OUT AT 1120Z. && .PREV DISCUSSION.../ISSUED 400 AM CDT MON JUN 5 2006/ SHORT TERM...TODAY THROUGH THURSDAY SHORT WAVES IN NORTHWEST FLOW ALOFT WILL MOVE ACROSS THE AREA OVER THE NEXT COUPLE OF DAYS WHICH COULD RESULT IN THE AREA BEING AFFECTED BY SOME MCS ACTIVITY. STILL LOOKS LIKE MOST FAVORED TIME FOR ANY MCS ACTIVITY AFFECTING THE AREA WILL BE TUESDAY. SHOWERS AND THUNDERSTORMS BEGINING TO DEVELOP TO THE WEST OF THE AREA AT FORECAST TIME ABOUT AS EXPECTD BY THE MODELS. THIS LOOKS LIKE IT WILL AFFECT MOSTLY WESTERN SECTIONS OF THE CWA WITH EASTERN SECTIONS STILL UNDER THE INFLUENCE OF A SURFACE HIGH PRESSURE SYSTEM. HAVE SMALL POPS IN THE WEST THIS MORNING THEN SPREAD THEM OVER THE ENTIRE CWA BY THIS AFTERNOON TO ACCOUNT FOR PROPAGATION OF ACTIVITY OR NEW DEVELOPMENT ALONG OUTFLOW BOUNDARIES LATER TODAY. THIS ACTIVITY LIKELY WILL MOVE OUT OR WEAKEN EARLY TONIGHT AND DECREASED POPS...BUT ANOTHER SHORT WAVE WILL LIKELY RESULT IN RENEWED MCS DEVELOPMENT TONIGHT IN THE PLAINS. THIS WILL PROBABLY STAY TO THE NORTHWEST OF THE CWA THROUGH THE NIGHT THEN MOVE INTO NORTHERN SECTIONS TUESDAY MORNING. KEPT SMALL POPS IN THE NORTH LATE TONIGHT IN THE EVENT THIS MCS SHOULD MOVE IN FASTER THAN EXPECTED. SHOWERS AND THUNDERSTORMS MAY DOMINATE TUESDAY MORNING ESPECIALLY IN NORTHERN SECTIONS OF THE CWA AND INCREASED POPS TO 40 PERCENT IN THE NORTH. THIS MAY MOVE THROUGH MUCH OF THE AREA BY AFTERNOON AND HAVE AT LEAST 30 POPS IN ALL AREAS. APPEARS THIS ACTIVITY WILL BE MOVING OUT OF THE CWA TUESDAY EVENING AND LOWERED POPS FROM THE WEST DURING THE NIGHT. A COLD FRONT WILL THEN MOVE ACROSS THE AREA WEDNESDAY. MODELS DO NOT HINT AT ANOTHER MCS ON WEDNESDAY BUT WITH THE PRESENCE OF THE FRONT NEED TO KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN FOR WEDNESDAY AND DID SO FOR THE AFTERNOON. AFTER THIS...THE UPPER HIGH OVER THE SOUTHWEST WILL BUILD INTO THE AREA WHICH SHOULD HELP CAP THE ATMOSPHERE AND SUPPRESS CONVECTION IN THE AREA. HAVE NO MENTION OF RAIN FOR THURSDAY. TEMPS WILL BE TRICKY DUE TO EFFECTS OF MCS ACTIVITY. GFS WENT FOR THE JUGULAR ON TUESDAY ON TEMPS OUTPUTTING MAXES AS IF CLOUDS AND RAIN WILL BE AROUND ALL DAY. ALTHOUGH THIS IS POSSIBLE...IT IS NOT THAT LIKELY AS SHOWERS AND THUNDERSTORMS MAY MOVE THROUGH QUICKLY AND SOME CLEARING MAY TAKE PLACE. DID HEDGE MAXES DOWN SOME FOR TUESDAY BUT NOT TO THE EXTENT OF MAV GUIDANCE. WENT FAIRLY CLOSE TO MAV GUIDANCE ON TEMPS OTHERWISE. LONG TERM...THURSDAY NIGHT THROUGH SUNDAY NOT MUCH CHANGE FROM THE PREVIOUS PACKAGE. AS H5 RIDGE BUILDS EASTWARD...IT WILL ACT TO BLOCK ANY SIGNIFICANT SURFACE SYSTEMS FROM MOVING DOWN TOWARD THE AREA. SEVERAL WEAK UPPER SYSTEMS WILL MOVE DOWN IN THE MEAN FLOW DURING THIS TIME PERIOD...BUT WITH MARGINAL MOISTURE AND WEAK DYNAMICS...LITTLE IF ANY RAIN CHANCES WILL BE IN STORE. TEMPERATURES WILL CONTINUE AT NEAR TO SLIGHTLY ABOVE NORMAL LEVELS DUE TO PERSISTANT SOUTHERLY FLOW. A FRONT WILL APPROACH THE AREA BY THE END OF THE PERIOD...SLIGHTLY INCREASING RAIN CHANCES. && AVIATION...57
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON JUN 5 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT MON JUN 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.. .DAY ONE...TODAY AND TONIGHT SEVERAL UPPER LEVEL SYSTEMS WILL MOVE DOWN THROUGH ARKANSAS TODAY AND TONIGHT...BRINGING ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TO MAINLY WESTERN ARKANSAS THIS MORNING...AND OVER THE REMAINDER OF THE STATE THIS AFTERNOON. WHILE ANY THUNDERSTORM THAT DEVELOPS TODAY COULD BRIEFLY BECOME STRONG...WIDESPREAD STRONG TO SEVERE STORMS ARE NOT EXPECTED THROUGH THIS AFTERNOON. A COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP LATE TONIGHT IN THE PLAINS. THE SYSTEM WILL MOVE SOUTHEASTWARD AND WILL LIKELY AFFECT NORTHERN ARKANSAS BEFORE SUNRISE TUESDAY. SOME OF THE SHOWERS AND THUNDERSTORMS COULD BECOME STRONG TO SEVERE...WITH THE THREAT OF DAMAGING WIND GUSTS AND LARGE HAIL. THIS WILL BE MOST LIKELY IN AREAS NORTH OF A LINE FROM BOONEVILLE...TO HOT SPRINGS...TO STUTTGART. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COMPLEX OF STORMS WILL BE ONGOING TUESDAY MORNING...BUT WILL SLOWLY DIMINISH AFTER SUNRISE. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE DAY...LARGELY DUE TO THE HEATING OF THE DAY INTERACTING WITH OUTFLOW FROM THE MORNING STORMS. STORMS THAT DEVELOP DURING THIS TIME PERIOD HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WIND AGAIN THE PRIMARY CONCERN. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF THE AREA ON TUESDAY NIGHT. BEYOND TUESDAY...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE NEEDED...ESPECIALLY LATE TONIGHT IN NORTHWEST AND NORTHERN ARKANSAS. VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 57
The Western Arkansas radar (KSRX), 43 km away, was scanning. The volume nearest the first event began at 15:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515825.